Pacific Journal of Mathematics

Stably irreducible surfaces in $S^4$.

Charles Livingston

Article information

Pacific J. Math., Volume 116, Number 1 (1985), 77-84.

First available in Project Euclid: 8 December 2004

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 57R40: Embeddings


Livingston, Charles. Stably irreducible surfaces in $S^4$. Pacific J. Math. 116 (1985), no. 1, 77--84.

Export citation


  • [1] E. Artin, Zur Isoopie Zweidimensionalar Flachen im R4, Abh. Math. Sem. Univ. Hamburg, 4 (1926), 174-177.
  • [2] K. Asano, A note on surfaces in 4-spheres,Math. Seminar Notes, Kobe University, 4 (1976), 195-198.
  • [3] A. M. Brunner, E. J. Mayland and J. Simon, Knots groups in S4 with nontriial homology, preprint.
  • [4] C. McA. Gordon, Homology of groups of surfaces in the 4-sphere,Math. Proc. Camb. Phil. Soc, 89 (1981), 113-117.
  • [5] F. Hosokawa and A. Kawauchi, A proposal for unknotted surfaces in 4-space, preprint.
  • [6] T. Maeda, On the groups with Wirtinger presentations, Math. Seminar Notes, Kwansei Gakuin Univ., September 1977.
  • [7] W. Magnus, A. Karrass and D. Solitar, Combinatorial Group Theory, New York: Dover Publications, 1976.
  • [8] C. D. Papakyriakopoulos, On Dehn's lemma and the asphericity of knots, Annals of Math., 66 (1957), 1-26.
  • [9] T. Price and D. Roseman, Some examples of projective planes and two spheres in 4-space, preprint.
  • [10] F. Waldhausen, On irreducible 3-manifolds which are sufficiently large, Annals of Math., 87 (1968), 56-88.